Florida, 2003Storm Surge in Florida, September 29 to 30, 2003
September 29 to 30, 2003 · NWS JAX · 1 event in 1 county or zone
1 storm surge/tide, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 29, 8:15 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 29, 8:15 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 AM EDT MON SEP 29 2003
.SHORT TERM...A COOL START TO THE DAY FOR GEORGIA PORTION WITH
READINGS IN THE LOWER 50S IN SOME SPOTS...AND LOW DEWPOINTS HAVE
MADE EVEN FURTHER PROGRESS NOW HAVING CLEARED MARION COUNTY. LOOKS
LIKE A MOSTLY DRY DAY FOR MOST OF THE CWA WITH DRY AIR ADVECTING IN
FOR A GOOD PORTION OF THE DAY. TO THE SOUTH HOWEVER...WINDS ALOFT
WILL SHIFT LATER TODAY ALLOWING A DECENT ISENTROPIC PATTERN TO SET
UP FOR THE SOUTHERN TIER. THIS FEATURE WILL BE LATE IN THE DAY AND
INITIAL LIFT WILL HAVE A DIFFICULT TIME PRODUCING ANY PRECIP GIVEN
DRY LOW-LEVEL PRECONDITIONS FOR THE AREA. WILL THEREFORE LOWER POPS
OVER THE SOUTHERN HALF TODAY TO MORE IN LINE WITH THE ETA MOS WITH
SLIGHT CHANCE OVER MARION AND FLAGLER WITH NO POPS EXPECTED NORTH OF
ST.AUGUSTINE. REST OF THE FORECAST LOOKS ON TRACK AND NO CHANGES ARE
PLANNED.
.MARINE...WILL LIKELY NEED TO RAISE SCA FOR THE SOUTHERN WATERS AS
WELL THIS MORNING AS MSAS DEPICTS NARROW SWATH OF 20 KNOT+ WINDS
PUSHING SOUTHWARD. TRAJECTORIES ARE SUCH THAT WE SHOULD BE ABLE TO
KEEP NEARSHORE GEORGIA WATERS AT SCEC FOR THE REMAINDER OF THE
AFTERNOON.
.FIRE WEATHER...CURRENT WARNING LOOKS GOOD AND NO CHANGES PLANNED.
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE...SCA TONIGHT
GA...NONE...SCA TONIGHT
DEESE/CAMP
Hazardous weather outlook, Sep 29, 4:00 AM EST, 7 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291630-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 AM EDT MON SEP 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS AFTERNOON...
A MODERATE RISK OF RIP CURRENTS THIS AFTERNOON DUE TO MODERATE EAST
FLOW AND SWELLS. SEE THE LATEST SURF ZONE FORECAST FOR MORE
INFORMATION.
NORTHEAST WINDS WILL CONTINUE TO INCREASE TODAY...THROUGH TOMORROW.
A SMALL CRAFT ADVISORY IS IN EFFECT...SEE THE COASTAL WATERS FORECAST
FOR MORE DETAILS.
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
ACROSS THE SOUTHERNMOST PORTION OF THE FORECAST AREA. ELSEWHERE IN
THE FLORIDA CWA...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE.
NO OTHER HAZARDOUS WEATHER IS EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE IN THE SOUTHERNMOST
COUNTIES OF THE CWA ON TUESDAY. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ARE LIKELY THROUGH WEDNESDAY EVENING AHEAD OF A STRONG
COLD FRONT THAT WILL PASS THROUGH THE FORECAST AREA EARLY THURSDAY.
ISOLATED POCKETS OF HEAVY RAINFALL ARE POSSIBLE UNTIL THE COLD FRONT
PUSHES SOUTH.
THERE WILL BE AN INCREASING RISK OF RIP CURRENTS ALONG WITH
INCREASING RIP CURRENT STRENGTH AS THE NORTHEAST WINDS AND SEAS
DEVELOP TUESDAY AND WEDNESDAY.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
WELSH/ZIBURA
Storm Surge/Tide, Flagler
- When
- September 29, 11:00 AM EST to September 30, 11:59 PM EST
- Where
- Flagler forecast zone
- Reported by
- COASTAL OBSERVING STATION
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
High astronomical tide combined with a strong northeast flow led to minor coastal flooding and beach erosion. Effects were most pronounced in Flagler County but were felt from the Altamaha Sound, Georgia south to Flagler Beach, Florida.
- Storm Surge/Tide
- Water pushed ashore above the normal tide by a storm’s winds and low pressure.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Florida, September 29, 2003$120,000 · 2 events
- Lightning Strikes in Vermont, September 29, 20032 events
- Waterspouts in Lake Erie, September 29, 20032 events
- Hail in Massachusetts, September 29, 20030.75 in hail · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 29, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368634.